Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Best wishes to my friend B-Cat

Posted by paintmom on June 3, 2005, at 22:24:21

In reply to Re: Best wishes to my friend B-Cat Ľ Barbara Cat, posted by Ron Hill on August 3, 2003, at 20:52:13

> Barbara,
>
> > Here's what I think happened. When my sleep becomes disturbed, that's when the miseries start. I have fibromyalgia and loss of sleep is my downfall.
>
> Me too. Disruption of my sleep cycle triggers my bipolar symptoms. I take 800 mg of magnesium (half Mg Citrate and half Mg Malate) at bedtime and it is an excellent sleep aid (for me). Youíre a nutritional supplement goo-rue so Iím sure you take some magnesium. How much do you take and what chelating agent? Have you ever tried taking it at bedtime?
>
> > A big learning as well was this time I finally stopped fighting it and somewhere a little light shined and reminded me that I'd been there before and for whatever reason, my feelings were valid and to be honored. No reason to hate myself for feeling like sh*t.
>
> I agree. Beating yourself up with negative self-talk makes it worse. Like you, it helps me to cognitively understand that my symptoms are directly related to my BPII and that this too shall pass.
>
> > Getting back to my meditating and some yoga, very slowly.
>
> Good. Prayer and exercise both improve brainchemistry for me.
>
> > So I'm on lithium 600mg and lamictal 125mg (more was causing an infernal itching).
>
> I like this combo. As it turns out, this combo doesnít work for me because Lamictal causes a severe rash over a significant portion of my body. But for those BP patients that can tolerate it, I think it is a good combination.
>
> > Ron, I've had it with TCA's and SSRI's. I'm determined to do this on mood stabilizers until a med comes out that isn't a dud.
>
> Yeah, this has been my position for the past couple of years. But sometimes I wonder if Nardil or another MAOI in conjunction with Lithobid might be worth a trial. ENADA NADH continues to function pretty well to control my atypical depression, but if it were to poop-out on me, I might consider a Nardil trial. Also, serotonin elevating medications (e.g. SSRIís) completely solve my dysphoric mood state problems (EXTREME irritability) but they also take away my drive and my emotions. But maybe Nardil would get rid of the irritability without turning me into what my wife affectionately refers to as her ďdo nothing boyĒ.
>
> Refresh my memory; you tried ENADA NADH, correct? Did it help, hurt, or provide no effect for you.
>
> > But I REALLY REALLY have to watch my sleep and not stress out.
>
> Again I agree with you. Stress is a HUGE factor affecting the onset of my BP symptoms. I have a theory (which may or may not be correct) that goes like this: People like you and I who experienced an inordinately high volume and intensity of childhood trauma damaged our stress response systems due to overuse, and now as adults, the slightest level of stress completely screws up our systems and adversely affects our brainchemistry.
>
> > Right now, this minute, I'm feeling pretty good, notable for the fact that I'm also feeling centered and focussed.
>
> Good.
>
> > I'm also very proud of myself for having made it through another battle.
>
> Yes indeed. Good job. I hope calm waters lie ahead.
>
> > Hope you're doing well.
>
> For the past month Iíve been having trouble with wretched dysphoric mood states. I donít know if it should be classified as a mixed state condition, but it is hell to experience and it is hell for my wife when Iím screaming 24/7. Niacin (250 mg a couple times a day) helps to reduce my irritability and l-theanine (200 mg a couple times a day) helps even more, but neither one fully solve the irritability problem. Further, as with most nutritional supplements, if I use them every day they begin to loose their effectiveness. About two weeks ago I added 400 mg/day (200 bid) of Neurontin (gabapentin) to my Lithobid. It reduces (moderately well) my irritability within a few minutes of taking a dose, but the half-life of this stuff is so short that I begin to rebound back into an irritable mood state after about three hours and the rebound state is worse than if I had not taken it to begin with. If I bump up the dosage to 800 mg/day I experience cognitive blunting problems. I quit taking it a couple days ago. I donít think I want to keep it in my cocktail. Exercise (stress relief) and prayer seem to be key in treating my dysphoric mood states. Iíve had some breakthroughs over the past couple of days and Iím doing fairly well today.
>
> > Thanks so very much for caring for me and the feeling is reciprocated. - Barbara
>
> And thank you as well Ms. B-Cat!
>
> -- Ron
>

This post is from long ago...but from what I can tell...you guys have a lot in common with me....I LOVE your childhood stress theory.....Loss of sleep is my downfall too!
I used Enada for Chronic Fatigue syndrome and it was great....it helps with depression too? I have since been diagnosed with BP II ....and always had sleep problems...but now am having horrible ones since I've been on topamax..(otherwise I LOVE the topamax) would like to learn more from you guys
you can email me
chartisty@aol.com

thanks
Paintmom


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:paintmom thread:9730
URL: http://www.dr-bob.org/babble/20050601/msgs/507493.html